Alert archive / Arizona / Red Flag Warnings in 2013

Red Flag Warning 3, NWS Phoenix, AZ

April 10, 20134 counties in Arizona; Imperial County, Riverside County, California

NWS Phoenix, AZ issued this red flag warning at Apr 10, 2013, 10:09 AM MST for 4 counties in Arizona; Imperial County, Riverside County, California. It took effect at Apr 10, 2013, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2013, 10:09 AM MST (17:09 UTC)
In effect from
Apr 10, 2013, 12:00 PM MST
Expired
Apr 10, 2013, 7:00 PM MST
In force
7 hr
Issued by
NWS Phoenix, AZ

Counties La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA

The radar

The Yuma radar (KYUX), 113 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

639 
WWUS85 KPSR 101709
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1009 AM MST WED APR 10 2013

AZZ131-132-CAZ231-232-110115-
/O.NEW.KPSR.FW.W.0003.130410T1900Z-130411T0200Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
1009 AM MST WED APR 10 2013 /1009 AM PDT WED APR 10 2013/

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MST /7 PM PDT/ THIS
EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND EXTREME FIRE
DANGER FOR YUMA/MARTINEZ LAKE AND VICINITY AND THE LOWER COLORADO
RIVER VALLEY OF CALIFORNIA...IMPERIAL COUNTY AND EASTERN RIVERSIDE
COUNTY...THE LOWER COLORADO RIVER VALLEY OF ARIZONA...AND THE
SOUTHWEST DESERTS OF ARIZONA.

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND EXTREME FIRE
DANGER...WHICH IS IN EFFECT UNTIL 7 PM MST /7 PM PDT/ THIS EVENING.

* AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND VICINITY/LOWER
  COLORADO RIVER VALLEY AZ AND SOUTHWEST DESERTS. IN
  CALIFORNIA...LOWER COLORADO RIVER VALLEY CA AND IMPERIAL COUNTY AND
  EASTERN RIVERSIDE COUNTY. THIS INCLUDES THE CITIES OF
  IMPERIAL...PARKER...AND BLYTHE.

* WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...MIDDAY THROUGH EARLY THIS EVENING.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...EXTREME FIRE DANGER...VERY DRY FUELS...COMBINED WITH LOW
  RELATIVE HUMIDITY AND STRONG WINDS WILL LEAD TO HAZARDOUS FIRE
  WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
2 follow-up statements
392 
WWUS85 KPSR 101826
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1126 AM MST WED APR 10 2013

AZZ132-101930-
/O.CAN.KPSR.FW.W.0003.130410T1900Z-130411T0200Z/
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
1126 AM MST WED APR 10 2013

...RED FLAG WARNING CORRECTION FOR FIRE WEATHER ZONE 132. COMPUTER
INADVERTENTLY OVERLAPPED FIRE WEATHER ZONE INTO THE COLORADO RIVER
ZONES. FIRE WEATHER ZONE 132 IS NOT INCLUDED IN THIS WARNING.

$$

AZZ131-CAZ231-232-110200-
/O.CON.KPSR.FW.W.0003.130410T1900Z-130411T0200Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
1126 AM MST WED APR 10 2013 /1126 AM PDT WED APR 10 2013/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST /7 PM PDT/
THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND EXTREME
FIRE DANGER FOR YUMA/MARTINEZ LAKE AND VICINITY AND THE LOWER
COLORADO RIVER VALLEY OF CALIFORNIA...IMPERIAL COUNTY AND EASTERN
RIVERSIDE COUNTY...THE LOWER COLORADO RIVER VALLEY OF ARIZONA...
AND THE SOUTHWEST DESERTS OF ARIZONA. 

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND EXTREME FIRE
DANGER...WHICH IS IN EFFECT UNTIL 7 PM MST /7 PM PDT/ THIS EVENING.


* AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND VICINITY/LOWER
  COLORADO RIVER VALLEY AZ. IN CALIFORNIA...LOWER COLORADO RIVER
  VALLEY CA AND IMPERIAL COUNTY AND EASTERN RIVERSIDE
  COUNTY...INCLUDING CITIES OF PARKER AND BLYTHE.

* WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...MIDDAY THROUGH EARLY THIS EVENING.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* IMPACTS...EXTREME FIRE DANGER...VERY DRY FUELS...COMBINED WITH 
  LOW RELATIVE HUMIDITY AND STRONG WINDS WILL LEAD TO HAZARDOUS 
  FIRE WEATHER CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
823 
WWUS85 KPSR 110152
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
652 PM MST WED APR 10 2013

AZZ131-CAZ231-232-110300-
/O.EXP.KPSR.FW.W.0003.000000T0000Z-130411T0200Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
652 PM MST WED APR 10 2013 /652 PM PDT WED APR 10 2013/

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST /7 PM PDT/ THIS
EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND VERY 
HIGH FIRE DANGER FOR FOR YUMA/MARTINEZ LAKE AND VICINITY 
AND THE LOWER COLORADO RIVER VALLEY OF ARIZONA...THE 
LOWER COLORADO RIVER VALLEY OF CALIFORNIA...AND IMPERIAL 
COUNTY AND EASTERN RIVERSIDE COUNTY.

WIND SPEEDS WERE GRADUALLY DECREASING THIS EVENING ..EASING 
CRITICAL FIRE WEATHER CONDITIONS.


$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 10, 8:00 AM MST, 2 hours 9 minutes earlier.

Area forecast discussion, Apr 10, 8:00 AM MST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
800 AM MST WED APR 10 2013

.SYNOPSIS...
AFTER ANOTHER SOMEWHAT COOL DAY...BUILDING HIGH PRESSURE WILL RESULT
IN A QUICK WARM UP ON THURSDAY. DRY WEATHER WITH SLIGHTLY ABOVE
NORMAL TEMPERATURES ARE THEN EXPECTED THROUGH THE WEEKEND. HOWEVER
ANOTHER COOL AND WINDY STORM IS FORECAST TO DEVELOP EARLY NEXT WEEK.

&&

.DISCUSSION...
DRY NORTHERLY FLOW ALOFT OVER AZ WAS DEVELOPING IN THE WAKE OF THE
EXITING LOW PRESSURE SYSTEM EASTWARD. OVER OUR FORECAST AREA...
SOUTHEAST CA TO SOUTH CENTRAL AZ...SKIES WERE CLEAR BUT NORTHERLY
WINDS DOWN THE COLORADO RIVER VALLEY WERE STILL GUSTY. MODELED
SOUNDINGS FORECAST NORTHERLY WINDS DOWN THE RIVER TO CONTINUE
THROUGHOUT THE DAY IN THE 15 TO 25 MPH RANGE WITH GUSTS TO 35.

OTHERWISE...DRY WEATHER AND WARMER TEMPERATURES ARE ON TAP FOR TODAY
AND THURSDAY.  CURRENT FORECASTS LOOK GOOD. NO UPDATES PLANNED.
PREVIOUS DISCUSSION BELOW STILL APPLIES.

PREVIOUS DISCUSSION...
THE EFFECTS FROM THE DEEP LOW PRESSURE SYSTEM THAT AFFECTED THE
REGION THE PAST COUPLE DAYS WILL LAST FOR ONE MORE DAY IN THE FORM
OF GUSTY NORTH TO NORTHEAST WINDS. WINDS HAVE BEEN GUSTY ACROSS THE
COLORADO RIVER VALLEY WITH A SECONDARY COOL FRONT MOVING THROUGH
EARLY THIS MORNING. THE STRONGEST WINDS THIS MORNING SHOULD OCCUR
AROUND INVERSION BREAK...ROUGHLY 15-17Z WITH SOME GUSTS UP TO 35-40
MPH DOWN THE LOWER COLORADO RIVER VALLEY. ELSEWHERE...WIND GUSTS
SHOULD REMAIN IN THE 25-30 MPH RANGE ACROSS THE REST OF SOUTHEAST
CALIFORNIA AND SOUTHWEST ARIZONA AND MORE LIKE 20-25 MPH GUSTS LATE
THIS MORNING ACROSS HIGHER ELEVATIONS OF SOUTH-CENTRAL ARIZONA. BY
AROUND 18Z...WINDS WILL BEGIN TO DIMINISH DUE TO QUICKLY RELAXING
SFC PRESSURE GRADIENTS AS THE SFC LOW OVER NEW MEXICO DIVES
SOUTHEASTWARD AND THE STRONG HIGH OVER THE CENTRAL ROCKIES CONTINUES
TO WEAKEN.

TEMPERATURES WILL BE COOL FOR ONE MORE DAY...BUT BY THURSDAY 500MB
HEIGHTS AND TEMPERATURES QUICKLY REBOUND AS AN UPPER RIDGE
TAKES HOLD. HIGHS WILL BE BACK TO NORMAL BY THURSDAY ACROSS
SOUTH-CENTRAL ARIZONA AND SLIGHTLY ABOVE NORMAL ACROSS WESTERN
ZONES. A COUPLE WEAK SHORTWAVE TROUGHS ARE ADVERTISED TO MOVE
THROUGH LATE THURSDAY AND DURING THE DAY FRIDAY. NOT EXPECTING ANY
CHANCE OF PRECIPITATION WITH THESE SYSTEMS...BUT SHOULD BRING A
DECENT AMOUNT OF MID AND HIGH CLOUDS FOR FRIDAY AND KEEP
TEMPERATURES AROUND THE SAME AS THURSDAY. NORTHWESTERLY DRY UPPER
FLOW WILL DOMINATE THE REGION THIS WEEKEND WITH TEMPERATURES INCHING
UP SLIGHTLY...PEAKING AROUND 90 FOR MOST LOWER DESERT LOCATIONS.

THE NEXT POTENTIAL SIGNIFICANT SYSTEM...THOUGH NOT EXPECTING TO BE
NEARLY AS STRONG AS THE PREVIOUS LOW...MOVES IN FROM THE NORTHWEST
FOR EARLY NEXT WEEK. SMALL DIFFERENCES REMAIN AMONG MODEL
GUIDANCE...BUT OVERALL IT LOOKS LIKE IT WILL MAINLY BRING WINDY
CONDITIONS AND COOLER TEMPERATURES STARTING NEXT TUESDAY. FOR NOW
KEEPING POPS DRY DUE TO THE LACK OF ANY ADVERTISED MOISTURE WITH THE
SYSTEM. HOWEVER...IF THE STORM TRACK DEVIATES MORE TO THE
SOUTHWEST...CHANCES FOR PRECIPITATION WILL INCREASE WITH THE BEST
CHANCES DURING DAYTIME HOURS TUESDAY.

&&

.AVIATION...
SOUTH-CENTRAL AZ INCLUDING KPHX...KIWA AND KSDL...
A WEAK AREA OF LOW PRESSURE MOVING THROUGH SOUTH-CENTRAL ARIZONA IS
PRODUCING A LIGHT NORTHWESTERLY FLOW ACROSS THE PHOENIX AREA THIS
MORNING. THIS IS EXPECTED TO GRADUALLY GIVE WAY TO A NORTHEASTERLY
FLOW LATER THIS MORNING...BEFORE EVENTUALLY TURNING BACK TO THE
NORTHWEST AROUND 10 KT THIS AFTERNOON. TYPICAL DOWNSLOPE REGIME WILL
DEVELOP BETWEEN 05Z AND 07Z THURSDAY.

SOUTHEAST CA AND SOUTHWEST AZ INCLUDING KIPL AND KBLH...
WINDY CONDITIONS EXPECTED ACROSS SE CA THIS MORNING AS A LOW
PRESSURE SYSTEM MOVES THROUGH AZ. NORTHERLY GUSTS MAY REACH 25 KT AT
KIPL AND AS HIGH AS 30-35 AT KBLH BEGINNING AROUND 16Z...BEFORE
SUBSIDING LATE THIS AFTERNOON.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
FRIDAY THROUGH TUESDAY...
WARMING TREND WILL CONTINUE INTO THE WEEKEND AS HIGH PRESSURE BUILDS
ACROSS THE DESERT SOUTHWEST. ABOVE NORMAL TEMPERATURES WILL PERSIST
THROUGH EARLY NEXT WEEK...FOLLOWED BY COOLER READINGS NEXT TUESDAY.
ALTHOUGH STORM SYSTEMS ARE EXPECTED TO PASS WELL NORTH OF THE REGION
WITH NO CHANCE FOR RAIN IN AZ/SE CA...THE RESPONSE ACROSS OUR AREA
WILL BE AN INCREASE IN WIND...WITH BREEZY CONDITIONS EXPECTED EACH
AFTERNOON BEGINNING SUNDAY AND CONTINUING THROUGH TUESDAY.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...VASQUEZ/KUHLMAN
AVIATION....HIRSCH
FIRE WEATHER...HIRSCH

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 11:40 AM MSTWind AdvisoryPSR4 hr

Nearby

Red Flag Warnings in Arizona, 2013Red Flag Warnings in California, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.